MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC G4 STYLET: 2L 5FR X 55CM W BP; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC G4 STYLET: 2L 5FR X 55CM W BP; CATHETER INTRAVASCULAR THERAPE
Catalog Number DLX-35552-VPSB
Medical Device Problem Codes Obstruction of Flow (2423); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned five images for analysis.Visual analysis confirmed kinking on the catheter body.Signs of use in the form of biological material were also observed.The customer also returned one, 2-lumen pressure injectable (pi) picc catheter for analysis.Signs of use in the form of biological material were observed inside the luer hubs.It was noted that the catheter body was trimmed at the 40cm marking.The severed portion was not returned.Visual analysis revealed three kinks along the catheter body extrusion.Microscopic examination confirmed the damage.No other defects or anomalies were observed.The kinks measured 55mm, 75mm, and 83mm from the juncture hub.The catheter body length from the juncture hub to the severed end measured 16.50", which indicates that between 5.49"-5.99" of the catheter body was severed and no returned (per catheter product drawing.The catheter body outer diameter measured 0.069", which is within the specification limits of 0.066"-0.071" per the catheter body extrusion product drawing.A lab inventory syringe filled with water was attached to both extension lines and flushed.No obvious resistance or blockages were observed.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A lab inventory guide wire was inserted through the distal lumen.Minor resistance was encountered at the location of the kinking.Performed per ifu statement, "if 130 cm guidewire is used, insert soft tip of the guidewire through peel-away sheath to desired depth.Thread catheter over guidewire and advance catheter over guidewire to final indwelling position using image guidance or fluoroscopy.".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Power injector equipment may not prevent over pressurizing an occluded or partially occluded catheter".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage".The ifu also states, "do not secure , staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a kinked catheter was confirmed through complaint investigation.Visual analysis revealed three kinks along the catheter body.Resistance was noted at the kinking when passing a lab inventory guide wire through the catheter.Despite the damage, the catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the damage was observed during use and the evaluation of the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "picc was placed on (b)(6) 2025.The nurses weren't able to aspirate or flush on (b)(6) 2025 so they had to remove the line and saw how the catheter was kinked in 2 places, which is the location of where the kink would have been in the armpit according to inserter." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW PI PICC G4 STYLET: 2L 5FR X 55CM W BP
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key22396509
Report Number9680794-2025-00544
Device Sequence Number15596779
Product Code LJS
UDI-Device Identifier10801902208672
UDI-Public(01)10801902208672(11)241029(17)260227(10)33F24D0810(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Catalogue NumberDLX-35552-VPSB
Device Lot Number33F24D0810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2025
Initial Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown